MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM
Model Number 47127
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned implants are currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Existing zodiac construct of the l4-s1 was extended one level (l3) with the arsenal fixation system on (b)(6) 2019.1 week following the fusion, the patient heard a pop sound while stretching his back.X-rays were ordered found the left l3 setscrew had disassociated itself from the l3 pedicle screw.Revision surgery took place on (b)(6) 2019 to remove and replace both the arsenal set screw and pedicle screw at the l3 with the zodiac.
 
Additional Manufacturer Narrative
Investigation of the set screw showed that the threads are not deformed which indicates that set screw was not cross threaded.However, the set screw bottom surface showed unusual wear marks.The bottom surface of the set screw is the surface that interacts with the rod to create a stable construct, therefore the wear pattern on this surface may be indicative of the screw performance.The explant set screw does not exhibit the hour glass wear mark.This indicates a non-distributed or normalized loading condition at lock down.Furthermore, the set screw showed wear marks similar to a starburst pattern which indicates set screw back out due to repetitive loading.This starburst pattern being indicative of a non-normal loading of the rod under a dynamic loading conditions.Based on these findings, the explants indicate that set screw disengagement is a result of a non-distributed loading and non-normalized rod conditions at final lockdown.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9694199
Report Number2027467-2020-00007
Device Sequence Number1877550
Product Code NKB
UDI-Device Identifier00840967124582
UDI-Public(01)00840967124582(10)8272904
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number47127
Device Catalogue Number47127
Device Lot Number8272904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;